MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW; SAW, POWERED, AND ACCESSORIES
Model Number 7210976
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a knee arthroscopy procedure, the blade was used and made lots of metal debris in the joint.Pieces were successfully removed from the patient with grasper and shaver suction.Backup device was available to complete the procedure.No significant delay and no patient complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A review of the device history records show there are no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was a repeat issue.Review of the product ifu found adequate warnings and precautions to prevent damage to the device during use.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found for single use only.This product is warranted to be free from defects in material and workmanship.Do not reuse.Do not allow the rotating portion of any blade or burr to touch any metallic object such as a cannula or arthroscope.Damage to both instruments is likely.Damage to the blade can range from a slight distortion or dulling of the blade edge to actual fracture of the tip in vivo.If such contact does occur, inspect the tip.If there are cracks, fractures or dulling, or if there is any other reason to suspect a blade is damaged, replace it immediately.A clinical review was conducted and found based on the information provided, all the pieces were successfully removed from the patient using a grasper and a shaver suction.In addition, it was reported a backup device was available to complete the procedure.Since there was no significant delay or patient complication reported, no further clinical assessment is warranted.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10797287
Report Number1219602-2020-01780
Device Sequence Number14200313
Product Code HAB
UDI-Device Identifier03596010532626
UDI-Public03596010532626
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/14/2024
Device Model Number7210976
Device Catalogue Number7210976
Device Lot Number50828121
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/15/2020
Supplement Date Received by Manufacturer04/01/2021
Initial Report FDA Received Date11/05/2020
Supplement Report FDA Received Date04/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;